Montana, 2012

Wildfire in Montana, May 9 to 15, 2012

May 9 to 15, 2012 · NWS TFX · 1 event in 1 county or zone

Test.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TFX wrote it up.

Test.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before the first event at May 8, 7:50 PM MST, 4 hours 10 minutes earlier.

Area forecast discussion, May 8, 7:50 PM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
850 PM MDT TUE MAY 8 2012

.DISCUSSION...
WILL BE ISSUING AN UPDATE THIS EVENING. SATELLITE IMAGERY SHOWS A
CHINOOK ARCH ALONG THE FRONT RANGE WHICH APPEARS TO BE EXPANDING.
HAVE ADJUSTED SKY GRIDS TO ACCOUNT FOR THIS. MODELS CONTINUE TO
DEVELOP A LEE SIDE SURFACE TROF WHICH WILL ALLOW WINDS TO STAY
BREEZY OVERNIGHT. CONTINUED SUBSIDENCE OVER THE AREA ON WEDNESDAY
WILL BRING VERY WARM TEMPERATURES AND GENERALLY DRY CONDITIONS.
EMANUEL

&&

.AVIATION...
UPDATED 2343Z.
VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HRS AS HIGH PRESSURE
REMAINS OVER THE NORTHERN ROCKIES AND MT. LIGHT SFC WINDS AND HIGH
CLOUD COVER WILL INCREASE FROM THE W TO SW THROUGHOUT THE PERIOD
AHEAD OF THE NEXT WEATHER SYSTEM.

&&

.PREV DISCUSSION...ISSUED 255 PM MDT TUE MAY 8 2012

TONIGHT THROUGH THURSDAY...FAIRLY QUIET WEATHER WILL CONTINUE TO
RESIDE OVER THE REGION UNTIL WEDNESDAY AFTERNOON...AS AN UPPER
LEVEL RIDGE MOVES OVER THE AREA. IT WILL BE COOL AGAIN
TONIGHT...ESPECIALLY IN THE VALLEYS OF SOUTHWEST MONTANA. THE MAIN
COOL FRONT OF THIS WEEK WILL MOVE THROUGH THE REGION LATE
WEDNESDAY EVENING...AND MORE SO ON THURSDAY MORNING. EXPECT A
CHANCE FOR A FEW ISOLATED THUNDERSTORMS AHEAD OF THE FRONT DURING
THE LATE AFTERNOON HOURS...BUT MORE SO DURING THE EVENING HOURS
OVER THE ROCKY MOUNTAIN FRONT...AND OVER PORTIONS OF CENTRAL
MONTANA. THE PRECIPITATION SHOULD BECOME A BIT MORE WIDESPREAD ON
THURSDAY...AS MUCH COOLER AIR MOVES INTO THE REGION. MOST AREAS
MIGHT SEE RAINFALL AMOUNTS UP TO 0.10 INCHES...BUT A FEW PLACES
COULD SEE AMOUNTS UP TO 0.25 INCHES IN HEAVIER SHOWERS. SNOW WILL
BE POSSIBLE IN THE MOUNTAINS...WITH 1 TO 3 INCHES POSSIBLE...AND
THAT IS CONFINED MAINLY TO AREAS ABOVE 6500 FEET.
ADDITIONALLY...WITH PLENTY OF COLD AIR MOVING IN ALOFT...THE
AIRMASS WILL BE A BIT UNSTABLE. THUS SOME GRAUPEL OR SMALL HAIL
COULD BE POSSIBLE OVER PORTIONS OF NORTH CENTRAL MONTANA THURSDAY
AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED. AFTERNOON
TEMPERATURES ON THURSDAY SHOULD BE ABOUT 25 TO 30 DEGREES COOLER
THAN WEDNESDAY AFTERNOON. BRUSDA

THURSDAY NIGHT THROUGH TUESDAY...UPPER LEVEL TROUGH AXIS SHIFTS EAST
ACROSS THE STATE THURSDAY NIGHT WITH CYCLONIC NW FLOW ALOFT
MAINTAINING A THREAT FOR SHOWERS...DIMINISHING LATER THURSDAY NIGHT.
A COOL AIRMASS SETTLES IN OVER THE NORTHERN ROCKIES AND MT THURSDAY
NIGHT WITH SNOW LEVELS LOWERING TO NEAR THE PLAINS/VALLEYS AS
TEMPERATURES DIP TO NEAR OR BELOW FREEZING FOR MOST AREAS. AN UPPER
LEVEL RIDGE BUILDS OVER THE WESTERN U.S. FRIDAY THROUGH MONDAY
FOR GRADUAL WARMING WITH TEMPERATURES NEAR SEASONAL AVERAGES
SATURDAY AND EXCEEDING SEASONAL AVERAGES SUNDAY INTO EARLY NEXT WEEK
WITH THE NEXT UPPER LEVEL TROUGH EXPECTED TO APPROACH THE REGION BY
THE MIDDLE OF NEXT WEEK. HOENISCH

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  48  80  40  51 /   0  10  20  50
CTB  45  76  34  44 /   0  10  10  60
HLN  45  82  39  53 /   0  10  30  50
BZN  39  80  36  53 /   0  10  20  60
WEY  27  67  30  55 /   0   0  10  30
DLN  40  78  37  53 /   0   0  20  40
HVR  43  82  40  48 /   0  10  20  60
LWT  41  79  37  48 /   0  10  30  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 8, 2:24 AM MST, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
324 AM MDT TUE MAY 8 2012

MTZ008>015-044>055-091145-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
324 AM MDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Beaverhead

When
May 9, 12:00 AM MST to May 15, 12:00 AM MST
Where
Beaverhead forecast zone
Reported by
Park/Forest Service

Test.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2012Every state in 2012This day in weather historyWarnings in Montana, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385733.